Alert archive / Texas / Flash Flood Watches in 2013
Flash Flood Watch 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Oct 13, 2013, 4:00 AM CDT for 27 counties in Texas. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2013, 4:00 AM CDT (09:00 UTC)
- Expired
- Oct 14, 2013, 3:22 AM CDT
- In force
- 23 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 27 counties
Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 9.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
145 WGUS64 KEWX 130900 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT SUN OCT 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... .A WEAK COLD FRONT HAS DRIFTED TO NORTHERN PARTS OF SOUTH CENTRAL TEXAS EARLY THIS MORNING WHILE AN UPPER LEVEL DISTURBANCE IS MOVING NORTHEAST ACROSS NORTH CENTRAL MEXICO TOWARD SOUTH CENTRAL TEXAS. PLUMES OF MOISTURE FROM THE PACIFIC AND GULF OF MEXICO HAVE DEVELOPED A NEARLY TROPICAL AIRMASS OVER SOUTH CENTRAL TEXAS. THESE FEATURES WILL INTERACT WITH THIS AIRMASS TO GENERATE LOCALLY HEAVY RAINS. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF 6 TO 8 INCHES POSSIBLE. THE WATCH IS ALONG AND NORTH OF HIGHWAY 90 AND INCLUDES THE AUSTIN AND SAN ANTONIO AREAS. TXC019-021-029-031-053-055-091-137-149-171-177-187-209-259-265- 271-287-299-325-385-453-463-465-491-131800- /O.NEW.KEWX.FF.A.0009.131013T0900Z-131014T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-EDWARDS- FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE- LLANO-MEDINA-REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON- INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...ROCKSPRINGS... LA GRANGE...FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS... BOERNE...KERRVILLE...BRACKETTVILLE...GIDDINGS...LLANO...HONDO... LEAKEY...AUSTIN...UVALDE...DEL RIO...GEORGETOWN 400 AM CDT SUN OCT 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE AND WILLIAMSON. * THROUGH 7 PM CDT THIS EVENING * RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF 6 TO 8 INCHES POSSIBLE. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAIN. STREAMS AND RIVERS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
4 follow-up statements
433 WGUS64 KEWX 132020 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 PM CDT SUN OCT 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... .A WEAKENING COLD FRONT WILL CONTINUE TO REMAIN FOCUS FOR HEAVY RAINS TONIGHT AS PLUMES OF MOISTURE AND DISTURBANCES FROM THE PACIFIC AND GULF OF MEXICO HAVE DEVELOPED A NEARLY TROPICAL AIR-MASS OVER SOUTH CENTRAL TEXAS. OF PARTICULAR FOCUS TONIGHT WILL BE OVER THE MID RIO GRANDE PLAINS TO THE EDWARDS PLATEAU WHERE A SOUTHEAST LOW LEVEL FLOW WILL BEGIN TO OVERRUN A WEAKENING CONVECTIVE COMPLEX CURRENTLY OVER SOUTHWEST PORTIONS OF SOUTH CENTRAL TEXAS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE...ESPECIALLY OVER THE MID RIO GRANDE PLAINS AND EDWARDS PLATEAU. THE WATCH IS GENERALLY ALONG AND NORTH OF HIGHWAY 90 AND INCLUDES THE AUSTIN AND SAN ANTONIO AREAS WITH THE EXCEPTION OF THE NEW WATCH ENVELOPING MAVERICK...DIMMIT AND ZAVALA COUNTIES. TXC127-323-507-140430- /O.EXB.KEWX.FF.A.0009.000000T0000Z-131014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DIMMIT-MAVERICK-ZAVALA- INCLUDING THE CITIES OF...CARRIZO SPRINGS...EAGLE PASS... CRYSTAL CITY 320 PM CDT SUN OCT 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...DIMMIT...MAVERICK AND ZAVALA. * THROUGH MONDAY MORNING * RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAIN. STREAMS AND RIVERS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TXC019-021-029-031-053-055-091-137-149-171-177-187-209-259-265- 271-287-299-325-385-453-463-465-491-140430- /O.EXT.KEWX.FF.A.0009.000000T0000Z-131014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-EDWARDS- FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE- LLANO-MEDINA-REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON- INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...ROCKSPRINGS... LA GRANGE...FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS... BOERNE...KERRVILLE...BRACKETTVILLE...GIDDINGS...LLANO...HONDO... LEAKEY...AUSTIN...UVALDE...DEL RIO...GEORGETOWN 320 PM CDT SUN OCT 13 2013 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA... BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... KENDALL...KERR...KINNEY...LEE...LLANO...MEDINA...REAL... TRAVIS...UVALDE...VAL VERDE AND WILLIAMSON. * THROUGH MONDAY MORNING * RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAIN. STREAMS AND RIVERS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
464 WGUS64 KEWX 132129 AAC FFAEWX FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 429 PM CDT SUN OCT 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH 7AM MONDAY MORNING... .A WEAKENING COLD FRONT WILL CONTINUE TO REMAIN FOCUS FOR HEAVY RAINS TONIGHT AS PLUMES OF MOISTURE AND DISTURBANCES FROM THE PACIFIC AND GULF OF MEXICO HAVE DEVELOPED A NEARLY TROPICAL AIR- MASS OVER SOUTH CENTRAL TEXAS. OF PARTICULAR FOCUS TONIGHT WILL BE OVER THE MID RIO GRANDE PLAINS TO THE EDWARDS PLATEAU WHERE A SOUTHEAST LOW LEVEL FLOW WILL BEGIN TO OVERRUN A WEAKENING CONVECTIVE COMPLEX CURRENTLY OVER SOUTHWEST PORTIONS OF SOUTH CENTRAL TEXAS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH ISOLATED TOTALS OF 5 INCHES POSSIBLE...ESPECIALLY OVER THE MID RIO GRANDE PLAINS AND EDWARDS PLATEAU. THE WATCH IS GENERALLY ALONG AND NORTH OF HIGHWAY 90 AND INCLUDES THE AUSTIN AND SAN ANTONIO AREAS WITH THE EXCEPTION OF THE NEW WATCH ENVELOPING MAVERICK...DIMMIT AND ZAVALA COUNTIES. TXC019-021-029-031-053-055-091-127-137-149-171-177-187-209-259- 265-271-287-299-323-325-385-453-463-465-491-507-140530- /O.CON.KEWX.FF.A.0009.000000T0000Z-131014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DIMMIT-EDWARDS- FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE- LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON- ZAVALA- INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CARRIZO SPRINGS... ROCKSPRINGS...LA GRANGE...FREDERICKSBURG...GONZALES...SEGUIN... SAN MARCOS...BOERNE...KERRVILLE...BRACKETTVILLE...GIDDINGS... LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO... GEORGETOWN...CRYSTAL CITY 429 PM CDT SUN OCT 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA... BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DIMMIT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON AND ZAVALA. * THROUGH MONDAY MORNING * RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF 5 INCHES POSSIBLE. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAIN. STREAMS AND RIVERS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
106 WGUS64 KEWX 140043 AAC FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 743 PM CDT SUN OCT 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM MONDAY MORNING... .THE THREAT OF HEAVY RAINS WILL CONTINUE OVERNIGHT AS A CONVEYOR BELT OF MOISTURE AND DISTURBANCES FROM THE PACIFIC INTERACT WITH UNSTABLE GULF MOISTURE AT THE LOW LEVELS. A NEARLY TROPICAL AIR MASS HAS DEVELOPED OVER SOUTH CENTRAL TEXAS AND ADDITIONAL HEAVY RAIN DEVELOPMENT WILL OCCUR WEST OF THE RIO GRANDE IN MEXICO AND ALONG A COLD FRONT IN WEST TEXAS. THESE FEATURES WILL FOCUS THE THREAT OF ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...AND ISOLATED TOTALS OF 5 INCHES. THE HEAVY RAIN THREAT WILL BE ESPECIALLY HIGH OVER THE RIO GRANDE PLAINS AND EDWARDS PLATEAU LATE TONIGHT. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO THE DAY ON MONDAY TXC019-021-029-031-053-055-091-127-137-149-171-177-187-209-259- 265-271-287-299-323-325-385-453-463-465-491-507-141000- /O.CON.KEWX.FF.A.0009.000000T0000Z-131014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DIMMIT-EDWARDS- FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE- LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON- ZAVALA- INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CARRIZO SPRINGS... ROCKSPRINGS...LA GRANGE...FREDERICKSBURG...GONZALES...SEGUIN... SAN MARCOS...BOERNE...KERRVILLE...BRACKETTVILLE...GIDDINGS... LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO... GEORGETOWN...CRYSTAL CITY 743 PM CDT SUN OCT 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA... BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DIMMIT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON AND ZAVALA. * UNTIL 7 AM CDT MONDAY * RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS OF 5 INCHES POSSIBLE. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAIN. STREAMS AND RIVERS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
254 WGUS64 KEWX 140822 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 AM CDT MON OCT 14 2013 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED... .THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING HAS ENDED ACROSS SOUTH CENTRAL TEXAS. THE SURFACE BOUNDARY...WHICH SERVED AS A FOCUS FOR HEAVY RAINFALL...HAS MOVED TO THE MIDDLE TEXAS COAST AND DEEP SOUTH TEXAS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL EXPECTED TODAY AND TONIGHT AS TROPICAL MOISTURE REMAINS ENTRENCHED ACROSS THE REGION. TXC019-021-029-031-053-055-091-127-137-149-171-177-187-209-259- 265-271-287-299-323-325-385-453-463-465-491-507-140930- /O.CAN.KEWX.FF.A.0009.000000T0000Z-131014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DIMMIT-EDWARDS- FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE- LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON- ZAVALA- INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CARRIZO SPRINGS... ROCKSPRINGS...LA GRANGE...FREDERICKSBURG...GONZALES...SEGUIN... SAN MARCOS...BOERNE...KERRVILLE...BRACKETTVILLE...GIDDINGS... LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO... GEORGETOWN...CRYSTAL CITY 322 AM CDT MON OCT 14 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DIMMIT...EDWARDS...FAYETTE...GILLESPIE... GONZALES...GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON... AND ZAVALA. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 13, 4:00 AM CDT, 0 minutes earlier.
Area forecast discussion, Oct 13, 4:00 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT SUN OCT 13 2013 .SHORT TERM (TODAY THROUGH MONDAY)... A SURFACE BOUNDARY HAS DRIFTED SOUTH INTO CENTRAL TEXAS WHILE AN UPPER LEVEL SHORTWAVE IS LIFTING NORTH AND APPROACHING THE RIO GRANDE. PLUMES OF MOISTURE FROM THE PACIFIC AND GULF OF MEXICO ARE SPREADING OVER TEXAS WITH A NEARLY TROPICAL AIRMASS AND PWS OF 1.7 TO 2 INCHES ACROSS SOUTH CENTRAL TEXAS. EXPECT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS TODAY. WILL MENTION LOCALLY HEAVY RAINS AND ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND NORTH OF U.S. HIGHWAY 90 THROUGH 7 PM. THE SURFACE BOUNDARY LIFTS BACK NORTH AND MOISTURE LEVELS SLIGHTLY DECREASE RESULTING IN LESS COVERAGE OF SHOWERS AND THUNDERSTORMS BY MONDAY. EXCEPT...ALONG THE RIO GRANDE AND OVER THE EDWARDS PLATEAU WHERE ANOTHER UPPER LEVEL SHORTWAVE MOVES ACROSS TONIGHT RESULTING IN NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS THAT MAY REQUIRE THE WATCH TO BE EXTENDED. DAYTIME TEMPERATURES WILL BE A BIT COOLER DUE TO CLOUDS AND RAIN. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... MODELS APPEAR TO BE COMING INTO BETTER AGREEMENT FOR MUCH OF THE WEEK. RAIN CHANCES DECREASE MONDAY NIGHT INTO TUESDAY MORNING AS UPPER LEVEL RIDGE BRIEFLY BUILDS OVER SOUTHERN TEXAS. AN UPPER LEVEL TROUGH MOVING OUT INTO THE PLAINS DROPS A COLD FRONT SOUTH WITH A SLOW PASSAGE ACROSS SOUTH CENTRAL TEXAS LATE TUESDAY INTO EARLY WEDNESDAY. MOISTURE LEVELS INCREASE AS ADDITIONAL PACIFIC MOISTURE IS DRAWN NORTHEAST ACROSS TEXAS FROM THE REMNANTS OF CURRENT TROPICAL DEPRESSION 15-E AND ARE MAXIMIZED IN THE FRONTAL ZONE WITH PWS OF 1.9 TO 2.2 INCHES. EXPECT MORE WIDESPREAD HEAVY RAINS DUE TO SLOW MOVEMENT OF FRONT AND STEERING FLOW PARALLEL TO THE FRONT RESULTING IN TRAINING OF RAINS. DEPENDING ON HOW MUCH RAIN FALLS UNTIL THEN TO SATURATE THE SOILS...A FLASH FLOOD WATCH MAY HAVE TO BE ISSUED FOR LATER TUESDAY INTO EARLY WEDNESDAY. RAIN CHANCES WILL CONTINUE LATER ON WEDNESDAY INTO EARLY THURSDAY AS ANOTHER UPPER LEVEL TROUGH MOVES ACROSS THE SOUTHERN PLAINS. A BRIEF PERIOD OF NO RAIN CHANCES FOR LATE THURSDAY AND THURSDAY NIGHT. THEN SLIGHT CHANCES OF RAIN DEVELOP AHEAD OF YET ANOTHER UPPER LEVEL TROUGH. ABOVE AVERAGE TEMPERATURES EARLY IN THE WEEK TURN BELOW AVERAGE MID TO LATE WEEK DUE TO CLOUDS...RAIN AND COLD ADVECTION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 81 72 86 72 84 / 90 60 40 20 60 AUSTIN BERGSTROM INTL AIRPORT 81 72 86 71 84 / 90 50 40 20 50 NEW BRAUNFELS MUNI AIRPORT 81 73 86 73 86 / 90 60 30 20 50 BURNET MUNI AIRPORT 80 70 83 68 80 / 90 60 40 30 70 DEL RIO INTL AIRPORT 81 70 85 73 85 / 90 90 40 30 40 GEORGETOWN MUNI AIRPORT 81 71 86 70 82 / 90 50 40 20 70 HONDO MUNI AIRPORT 85 73 86 71 86 / 90 60 30 20 50 SAN MARCOS MUNI AIRPORT 80 72 85 72 85 / 90 60 40 20 50 LA GRANGE - FAYETTE REGIONAL 85 73 86 72 86 / 90 40 30 20 40 SAN ANTONIO INTL AIRPORT 85 74 86 73 86 / 90 60 30 20 50 STINSON MUNI AIRPORT 86 74 88 73 87 / 90 60 30 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... KENDALL...KERR...KINNEY...LEE...LLANO...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON. && MESOSCALE/AVIATION...13 SYNOPTIC/GRIDS...04
Hazardous weather outlook, Oct 12, 9:50 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 950 PM CDT SAT OCT 12 2013 TXZ171>173-183>194-202>209-217>225-228-140300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 950 PM CDT SAT OCT 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING AND AND CONTINUING OVERNIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 4 INCHES. LOCALIZED MINOR FLOODING OF SMALL CREEKS AND STREAMS IS POSSIBLE ALONG WITH LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOW LEVEL GULF MOISTURE AND UPPER LEVEL PACIFIC MOISTURE WILL REMAIN ENTRENCHED ACROSS SOUTH CENTRAL SUNDAY THROUGH WEDNESDAY. THE AIRMASS WILL BE TROPICAL WHICH WILL LEAD TO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THE GREATEST THREAT FOR LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL BE TUESDAY NIGHT INTO WEDNESDAY AS A SLOW MOVING COLD FRONT INTERACTS WITH THE REMNANTS OF A PACIFIC CYCLONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 13, 12:50 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 AM CDT SUN OCT 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD PFLUGERVILLE 30.44N 97.62W
10/13/2013 TRAVIS TX PUBLIC
PD REPORTS SEVERAL ROADS AND LOW WATER CROSSINGS NOT
PASSABLE IN THE CITY DUE TO RISING WATER.
&&
EVENT NUMBER EWX1300594
JMELocal storm report, Oct 13, 2:14 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 AM CDT SUN OCT 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM FLASH FLOOD 2 SW AUSTIN 30.29N 97.77W
10/13/2013 TRAVIS TX MESONET
THE FOLLOWING LOW WATER CROSSINGS ARE CLOSED...BEE CAVES
ROAD...6334 JOE TANNER...5003 WASSON AND 10131 DAVID
MOORE.
&&
JMEThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:06 PM CDT | Special Weather Statement | EWX | Burnet | 39 min |
| Oct 12, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 44 min |
| Oct 12, 9:46 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Oct 12, 11:50 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 2 hr |
| Oct 13, 1:48 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 72 min |
| Oct 13, 2:26 AM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Oct 13, 3:06 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 114 min |
| Oct 13, 3:47 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 13, 3:59 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie | 2 hr |
| Oct 13, 4:29 AM CDT | Areal Flood Advisory | EWX | Uvalde | 2 hr |
| Oct 13, 4:31 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 13, 4:59 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Oct 13, 5:21 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Oct 13, 6:23 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Gillespie, Kendall, Kerr | 2 hr |
| Oct 13, 6:27 AM CDT | Flash Flood Warning | EWX | Caldwell | 2 hr |
| Oct 13, 6:29 AM CDT | River Flood Warning | EWX | Travis | 15 hr |
| Oct 13, 6:29 AM CDT | River Flood Warning | EWX | Travis | 15 hr |
| Oct 13, 6:54 AM CDT | River Flood Warning | EWX | Uvalde | 3 hr |
| Oct 13, 7:31 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe | 119 min |
| Oct 13, 9:52 AM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 2 hr |
| Oct 13, 10:25 AM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| Oct 13, 10:56 AM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 2 hr |
| Oct 13, 12:05 PM CDT | River Flood Warning | EWX | Bastrop | 9 hr |
| Oct 13, 12:05 PM CDT | River Flood Warning | EWX | Fayette | 9 hr |
| Oct 13, 1:36 PM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| Oct 13, 1:41 PM CDT | Areal Flood Advisory | EWX | Maverick | 109 min |
| Oct 13, 2:44 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 2:57 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Oct 13, 3:04 PM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 116 min |
| Oct 13, 3:37 PM CDT | River Flood Warning | EWX | Dimmit | 5 days |
| Oct 13, 4:26 PM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 2 hr |
| Oct 13, 6:32 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
Nearby
Flash Flood Watches in Texas, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.